Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 147, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 3, 2012, 11:07 PM CDT for Aitkin County, Carlton County, Saint Louis County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 11:07 PM CDT (04:07 UTC)
- Expired
- Aug 4, 2012, 12:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Aitkin County, MN, Carlton County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 73 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS53 KDLH 040407
SVRDLH
MNC001-017-137-040500-
/O.NEW.KDLH.SV.W.0147.120804T0407Z-120804T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1107 PM CDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
CARLTON COUNTY IN NORTHEAST MINNESOTA...
SOUTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JACOBSON TO SHESHEBEE TO 7 MILES SOUTH OF RICE LAKE...AND
MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TAMARACK AND LAWLER AROUND 1115 PM CDT.
WRIGHT AROUND 1120 PM CDT.
RONALD...ISLAND AND AUTOMBA AROUND 1125 PM CDT.
FLOODWOOD AND CROMWELL AROUND 1130 PM CDT.
GOWAN AROUND 1135 PM CDT.
KETTLE RIVER AROUND 1140 PM CDT.
SAWYER AND BARNUM AROUND 1150 PM CDT.
PROSIT...NEMADJI AND MAHTOWA AROUND 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4641 9357 4702 9361 4704 9247 4642 9244
TIME...MOT...LOC 0407Z 270DEG 33KT 4700 9328 4672 9317
4642 9333
WIND...HAIL 60MPH 0.75IN
$$
BERDES3 follow-up statements
565
WWUS53 KDLH 040437
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1137 PM CDT FRI AUG 3 2012
MNC001-017-137-040500-
/O.CON.KDLH.SV.W.0147.000000T0000Z-120804T0500Z/
CARLTON MN-AITKIN MN-ST. LOUIS MN-
1137 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. LOUIS...NORTHEASTERN AITKIN AND CARLTON COUNTIES UNTIL MIDNIGHT
CDT...
AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF FLOODWOOD TO 6 MILES NORTHEAST OF CROMWELL TO
DENHAM...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAWYER AROUND 1145 PM CDT.
MAHTOWA...BROOKSTON AND BARNUM AROUND 1150 PM CDT.
NEMADJI...PROSIT...CULVER AND CLOQUET AROUND 1155 PM CDT.
BURNETT AROUND MIDNIGHT CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4702 9326 4704 9248 4642 9244 4641 9323
TIME...MOT...LOC 0438Z 270DEG 33KT 4701 9283 4673 9272
4643 9288
WIND...HAIL 60MPH 0.75IN
$$
BERDES820
WWUS53 KDLH 040446
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1146 PM CDT FRI AUG 3 2012
MNC001-040456-
/O.CAN.KDLH.SV.W.0147.000000T0000Z-120804T0500Z/
AITKIN MN-
1146 PM CDT FRI AUG 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AITKIN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4642 9293 4642 9301 4643 9301 4702 9300
4704 9248 4642 9244 4642 9292
TIME...MOT...LOC 0446Z 270DEG 33KT 4701 9272 4673 9261
4643 9278
$$
MNC017-137-040500-
/O.CON.KDLH.SV.W.0147.000000T0000Z-120804T0500Z/
CARLTON MN-ST. LOUIS MN-
1146 PM CDT FRI AUG 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. LOUIS AND CARLTON COUNTIES UNTIL MIDNIGHT CDT...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MEADOWLANDS TO SAWYER TO 5 MILES SOUTHEAST OF KETTLE RIVER...
MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PROSIT...NEMADJI...CULVER AND CLOQUET AROUND 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4642 9293 4642 9301 4643 9301 4702 9300
4704 9248 4642 9244 4642 9292
TIME...MOT...LOC 0446Z 270DEG 33KT 4701 9272 4673 9261
4643 9278
WIND...HAIL 60MPH <.75IN
$$
BERDES819
WWUS53 KDLH 040502
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1202 AM CDT SAT AUG 4 2012
MNC017-137-040512-
/O.EXP.KDLH.SV.W.0147.000000T0000Z-120804T0500Z/
CARLTON MN-ST. LOUIS MN-
1202 AM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS AND
CARLTON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4642 9293 4642 9301 4643 9301 4702 9300
4704 9248 4642 9244 4642 9292
TIME...MOT...LOC 0446Z 270DEG 33KT 4701 9272 4673 9261
4643 9278
$$
BERDESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 8:46 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 8:46 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 846 PM CDT FRI AUG 3 2012 .UPDATE... A LINE OF SEVERE STORMS IS TRACKING EAST OVER MINNESOTA AT 30-40 MPH. THESE STORMS HAVE PRIMARILY PRODUCED HIGH WINDS IN EXCESS OF 60 MPH...WITH A FEW REPORTS OF HAIL. ON A CURRENT TRACK THE LEADING EDGE OF THE LINE OF STORM WILL REACH LOCATIONS FROM INTERNATIONAL FALLS...TO GRAND RAPIDS...AITKIN AND MILLE LACS LAKE AROUND 1000 PM. THE LINE OF STORMS WILL REACH THE COMMUNITIES OF ELY...DULUTH/SUPERIOR...HINCKLEY...AND SIREN IN THE 1100 PM TO MIDNIGHT TIME FRAME. THESE STORMS ARE EXPECTED TO REMAIN STRONG...BUT DECREASE IN SEVERITY AFTER MIDNIGHT. && .PREV DISCUSSION... /ISSUED 638 PM CDT FRI AUG 3 2012/ AVIATION.../0Z TAF ISSUANCE/ LINE OF SHOWERS AND THUNDERSTORMS CROSSING THE MINNESOTA/NORTH DAKOTA BORDER AT THE MOMENT WILL AFFECT BRD AND INL AROUND 02Z. THIS LINE WILL PUSH EASTWARD AND EVENTUALLY INTO HYR BY 06Z. EXPECT MVFR VISIBILITIES AND CEILINGS IN ANY THUNDERSTORM ACTIVITY. A COLD FRONT WILL PASS THROUGH THE TERMINALS BEHIND THE SHOWERS AND THUNDERSTORMS WHICH WILL BRING A PERIOD OF IFR CEILINGS AND WESTERLY WINDS ON SATURDAY MORNING. PREV DISCUSSION... /ISSUED 552 PM CDT FRI AUG 3 2012/ UPDATE... HAVE ISSUED A SMALL CRAFT ADVISORY FOR MUCH OF THE NORTH SHORE AND WESTERN TIP OF LAKE SUPERIOR OVERNIGHT. CURRENT WINDS OBSERVATIONS AT KDYT/MN081/AERIAL LIFT BRIDGE ARE REPORTING WINDS 20-25 KT WITH 3 FOOT WAVES IN THE DULUTH CANAL. EXPECT THE WAVES TO BUILD 3 TO 5 FT THROUGH THE EVENING WITH THE PERSISTENT NE WIND...THEN SUBSIDING LATE TONIGHT AS WINDS BECOME VARIABLE WITH FRONTAL PASSAGE. PREV DISCUSSION... /ISSUED 336 PM CDT FRI AUG 3 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... WIDESPREAD THUNDERSTORM DEVELOPMENT ALREADY UNDERWAY ACROSS THE EASTERN DAKOTAS AHEAD OF THE APPROACHING FRONT AND STRONG UPPER LEVEL TROUGH. GREATEST SEVERE THREAT WITH THIS SYSTEM APPEARS TO BE WEST OF THE DULUTH CWA WHERE DEEP LAYER SHEAR AND INSTABILITY WILL BE MAXIMIZED THROUGH MID EVENING. STORMS SHOULD ORGANIZED UPSCALE INTO AN MCS AND ROLL EASTWARD TONIGHT DRIVEN BE RATHER STRONG SYNOPTIC SCALE FORCING AND THE COLD FRONT/MCS COLD POOL. BEST ESTIMATE RIGHT NOW IS THAT STORMS WILL REACH THE WALKER/BRAINERD AREAS AROUND 9 PM OR SO..AND THEN CONTINUE EASTWARD OVERNIGHT FROM THERE. GIVEN THAT AN ORGANIZED/MATURE MCS IS EXPECTED BY THAT TIME..THE PRIMARY THREAT SHOULD BE DAMAGING WINDS WITH A LESSER RISK OF MARGINALLY SEVERE HAIL. SEVERE THREAT SHOULD DIMINISH WITH TIME OVERNIGHT AS COMPLEX TRANSLATES FARTHER EASTWARD. GREATEST SEVERE RISK EXPECTED OVER THE SOUTHWEST THIRD OF THE CWA..BUT SOME LOCAL STRONG WIND GUSTS WILL STILL BE POSSIBLE FOR MUCH OF THE NIGHT. LOCALLY HEAVY RAINFALL ALSO EXPECTED WITH SOME LOCAL AMOUNTS IN EXCESS OF AN INCH OR MORE POSSIBLE. SOME REDEVELOPMENT IS POSSIBLE OVER THE FAR SOUTHEAST CWA ON SAT AFTERNOON..BUT GREATEST SEVERE RISK ON SAT IS EXPECTED TO BE OVER CENTRAL AND SOUTHERN WISCONSIN. UPPER LEVEL TROUGH CORE WILL BE TRANSLATING EASTWARD ACROSS NRN MINNESOTA SAT/SAT NIGHT..AND WITH STEEP LAPSE RATES..ADDITIONAL SHOWERS/ISOLATED TSTORMS ARE ALSO POSSIBLE. COOLER AND NOTICEABLY DRIER AIR WILL BEGIN FILTERING IN LATER SATURDAY NIGHT AS DEEPER SURGE OF COOL POST FRONTAL AIR MOVES SOUTHWARD. LONG TERM...SUNDAY THROUGH FRIDAY... THE PASSAGE OF A STRONG FRONT...BACKED UP BY A DIGGING TROUGH AT UPPER LEVELS WILL BRING 850 MB TEMPERATURES DOWN TO 6C OR LOWER ALONG WITH A DRY COLUMN FROM CENTRAL CANADA. THE SURFACE HIGH TRACKS SOUTH OF US AND THE UPPER TROUGH IS QUITE PROGRESSIVE...SO THE COOL SHOT WILL NOT LAST LONG. HOWEVER...SOME OF THE MODELS TRANSITION OUR AREA FROM A VERY STUBBORN RIDGE AXIS ALOFT TO A NORTHWEST FLOW...AS THE RIDGE RETROGRESSES TOWARD THE GREAT BASIN. MILD DRY WEATHER SEEMS TO LAST AS THE FLOW OFF THE ROCKIES AND HIGH PLAINS PERSIST THROUGH MIDWEEK. IF COOLER AIR DOES INDEED SETTLE IN OVER THE GREAT LAKES BASIN...WEAK CLIPPER-TYPE SYSTEMS COULD BRING SCATTERED THUNDERSTORMS AND SPOTTY RAINFALL SOMETIME IN THE MONDAY-TUESDAY TIME FRAME AND AGAIN TOWARD THE END OF THE WEEK. && .POINT TEMPS/POPS... DLH 64 77 58 76 / 80 40 40 0 INL 61 73 51 76 / 90 60 30 0 BRD 63 75 57 77 / 90 30 20 0 HYR 69 79 56 75 / 70 60 20 0 ASX 69 80 59 74 / 70 60 40 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SATURDAY FOR LSZ141>145. && SHORT TERM...GRANING
Hazardous weather outlook, Aug 3, 11:01 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1101 PM CDT FRI AUG 3 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050415- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1101 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS...SOME STRONG TO SEVERE...WILL SPREAD EAST OVER THE MINNESOTA ARROWHEAD...SAINT CROIX RIVER VALLEY AND NORTHERN WISCONSIN REGION THROUGH THE REMAINDER OF THE NIGHT. LOCALLY HEAVY RAINFALL...OR AN INCH OR TWO...WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS WILL BE FOUND OVER NORTHERN WISCONSIN SATURDAY MORNING. ADDITIONAL STRONG STORMS MAY DEVELOP ALONG THE COLD FRONT SATURDAY AFTERNOON ACROSS PRICE COUNTY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LSZ121-140>148-050415- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1101 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTH SHORE AND WESTERN TIP OF LAKE SUPERIOR THROUGH THE EARLY MORNING. THUNDERSTORMS WILL SPREAD OVER WESTERN LAKE SUPERIOR AFTER MIDNIGHT. SOME OF THE STORMS MAY BE STRONG OR SEVERE PRODUCING GUSTY WINDS AND LOCALLY HIGHER WAVE HEIGHTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...BUT ANY THUNDERSTORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 3, 7:11 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
711 PM CDT FRI AUG 3 2012
MNZ010-018-025-026-033-034-040115-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH
ITASCA-
711 PM CDT FRI AUG 3 2012
...STRONG STORMS MOVING INTO NORTH CENTRAL MINNESOTA...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM THIEF RIVER
FALLS...TO FARGO...MOVING EAST AT 25 MPH.
AT THIS SPEED...THE STORMS WILL MOVE INTO THE AREAS OF LAKE
WINNIBIGOSHISH...WALKER...LEECH LAKE...LEADER...PEQUOT LAKES...AND
THE BRAINERD AREA AROUND 1000 PM.
IF YOU ARE IN THESE AREAS...PREPARE FOR THESE STORMS TO BRING STRONG
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...AND POSSIBLY HAIL.
LAT...LON 4680 9480 4682 9467 4740 9468 4742 9443
4786 9442 4783 9365 4616 9395 4615 9436
4624 9440 4628 9435 4631 9440 4630 9455
4634 9473 4640 9479
GRANINGSpecial weather statement, Aug 3, 8:27 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
827 PM CDT FRI AUG 3 2012
MNZ010-018-025-026-033>036-040230-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH
AITKIN-SOUTH CASS-SOUTH ITASCA-
827 PM CDT FRI AUG 3 2012
...LINE OF STRONG TO SEVERE STORMS APPROACHING THE AREA...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF
WILKINSON TO 30 MILES WEST OF ESTERDY...MOVING EAST AT 40 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING STRONG TO SEVERE
WINDS AND HAIL. THE LEADING EDGE OF THE STORMS WILL BE APPROACHING
THE WESTERN EDGE OF CASS AND KOOCHICHING COUNTY AROUND 9 PM CDT.
LOCATIONS IMPACTED INCLUDE...
ESTERDY... POPLAR... LEADER...
TEN MILE LAKE... TOWN OF CASS LAKE... WILKINSON...
WALKER... OSHAWA... PILLAGER...
HACKENSACK... CASS LAKE... CASINO...
BACKUS... PHEASANT LAKE... SYLVAN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4680 9480 4682 9467 4740 9468 4742 9443
4782 9442 4789 9397 4744 9371 4669 9363
4615 9386 4615 9436 4624 9440 4628 9435
4631 9440 4630 9455 4634 9473 4640 9479
SENGENBERGERSpecial weather statement, Aug 3, 9:34 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
934 PM CDT FRI AUG 3 2012
MNZ025-033>038-040315-
CARLTON/SOUTH ST. LOUIS-CROW WING-NORTH CASS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-
934 PM CDT FRI AUG 3 2012
...STRONG LINE OF STORMS IN CASS AND CROW WING COUNTY...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
OSHAWA TO 16 MILES SOUTHWEST OF ESTERDY...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
ESTERDY... POPLAR... OSHAWA...
LEADER... CASINO... BACKUS...
PILLAGER... SYLVAN... PINE RIVER...
LAKE SHORE... FORT RIPLEY... CHICKAMAW BEACH...
NORTH LONG LAKE... EDWARD LAKE...
LOWER WHITEFISH LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4680 9480 4681 9467 4688 9466 4698 9304
4596 9300 4598 9314 4600 9307 4615 9307
4614 9343 4624 9344 4624 9380 4615 9382
4615 9436 4624 9440 4628 9435 4631 9440
4630 9455 4634 9473 4640 9479
SENGENBERGERSpecial weather statement, Aug 3, 10:13 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1013 PM CDT FRI AUG 3 2012
MNZ025-026-033>036-040400-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH
ITASCA-
1013 PM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS AFFECTING BRAINERD LAKES REGION...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
THUNDER LAKE TO FORT RIPLEY...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
WOODROW AND WOLFORD BY 1020 PM...
SHEPHARD AND CUYUNA BY 1025 PM...
SWATARA AND DEERWOOD BY 1030 PM...
HILL CITY AND PINE KNOLL BY 1035 PM...
WAUKENABO AND PINE CENTER BY 1040 PM...
WALDECK AND HASSMAN BY 1045 PM...
ROSSBURG AND PALISADE BY 1050 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4702 9397 4703 9314 4624 9357 4624 9380
4616 9380 4615 9382 4615 9428 4615 9436
4616 9438 4620 9440
BERDESSpecial weather statement, Aug 3, 10:17 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1017 PM CDT FRI AUG 3 2012
MNZ018-025-026-040400-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
1017 PM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS AFFECTING ITASCA COUNTY...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
EFFIE TO 8 MILES SOUTHWEST OF SPLIT HAND LAKE...MOVING EAST AT 40
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS.
* THUNDERSTORMS WILL BE NEAR...
LA PRAIRIE AND GRAND RAPIDS BY 1025 PM...
GUNN AND COLERAINE BY 1030 PM...
TACONITE AND BOVEY BY 1035 PM...
WARBA AND MARBLE BY 1040 PM...
SWAN RIVER AND CALUMET BY 1045 PM...
WAWINA AND PENGILLY BY 1050 PM...
TOGO AND STONY BROOK BY 1055 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4786 9309 4705 9306 4704 9370 4702 9391
4782 9404
BERDESThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:11 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 64 min |
| Aug 3, 8:27 PM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 63 min |
| Aug 3, 8:44 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing, Itasca | 46 min |
| Aug 3, 8:58 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 35 min |
| Aug 3, 9:27 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 48 min |
| Aug 3, 9:34 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 41 min |
| Aug 3, 9:39 PM CDT | Small Craft Advisory | DLH | 6 hr | |
| Aug 3, 10:13 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 47 min |
| Aug 3, 10:17 PM CDT | Special Weather Statement | DLH | Itasca | 43 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 37 min |
| Aug 3, 11:23 PM CDT | Special Weather Statement | DLH | Saint Louis | 37 min |
| Aug 3, 11:29 PM CDT | Special Weather Statement | DLH | Pine | 46 min |
| Aug 3, 11:45 PM CDT | Special Weather Statement | DLH | Carlton | 45 min |
| Aug 3, 11:57 PM CDT | Special Weather Statement | DLH | Saint Louis | 48 min |
| Aug 4, 12:46 AM CDT | Special Weather Statement | DLH | Lake | 44 min |
| Aug 4, 1:29 AM CDT | Special Weather Statement | DLH | Lake | 46 min |
| Aug 4, 2:07 AM CDT | Special Weather Statement | DLH | Cook | 83 min |
| Aug 4, 3:22 AM CDT | Special Weather Statement | DLH | Cook | 23 min |
| Aug 4, 3:33 PM CDT | Small Craft Advisory | DLH | 18 hr | |
| Aug 4, 3:41 PM CDT | Special Weather Statement | DLH | Koochiching | 19 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.